Solvability of the initial value problem to a model system for water waves

Yuuta Murakami, Tatsuo Iguchi

Research output: Contribution to journalArticle

3 Citations (Scopus)

Abstract

We consider the initial value problem to a model system for water waves. The model system is the Euler–Lagrange equations for an approximate Lagrangian which is derived from Luke’s Lagrangian for water waves by approximating the velocity potential in the Lagrangian. The model are nonlinear dispersive equations and the hypersurface t = 0 is characteristic for the model equations. Therefore, the initial data have to be restricted in an infinite dimensional manifold in order to the existence of the solution. Under this necessary condition and a sign condition, which corresponds to a generalized Rayleigh–Taylor sign condition for water waves, on the initial data, we show that the initial value problem is solvable locally in time in Sobolev spaces.

Original languageEnglish
Pages (from-to)470-491
Number of pages22
JournalKodai Mathematical Journal
Volume38
Issue number2
DOIs
Publication statusPublished - 2015 Jul 11

    Fingerprint

Keywords

  • Luke’s lagrangian
  • Shallow water
  • Water waves

ASJC Scopus subject areas

  • Mathematics(all)

Cite this